Skip to Content

Celexa - Has anyone had negative side effects such as jaw clenching? Thanks!?

Responses (1)

Delila 7 Mar 2011

Hi yes i take celexa and do suffer with jaw clenching, grinding my teeth in the night (according to my dentist) and also get a really dry mouth. I can't be sure that this is down to the celexa though as i also take other meds. I know the tramadol i take can cause dry mouth as well. Hopefully you will get some more responses...

xercisefreak 7 Mar 2011

Hi! Thanks for your input Delila. I am already a clencher, but I didn't know if it would make it worse. Just started taking 10mg about a week ago. So far I really like it, used to take Lexapro about 5 years ago and weaned off. This is alot cheaper and insurance covered it. Thanks again for your help!

deemarie1975 15 Mar 2011

OMG, yes!!! I am going crazy with the jaw clenching. I catch myself doing it all the time. It's especially worse at night when I am trying to sleep. I've only been on citalopram for a month and half now. I'm on no other medication. I hope this side effect stops over time.

xercisefreak 15 Mar 2011

Hi! I have been only taking it for two weeks, but others have told me that eventually the clenching does go away. I am in braces currently, but have told my ortho that I want to get a night guard to help protect my teeth. Other than that I feel great. LOVE Celexa. Thanks for your input, makes me feel better I'm not alone.

darthzilla 3 Nov 2011

I've been taking Celexa for just over a month now, and at a fairly high dosage (60mg/day). I've felt no ill side effects whatsoever, but I also haven't experienced any benefits yet either - nothing. Maybe it's just too early to say.

ssgrl 15 Jan 2012

I've been on Celexa for 4.5 months. When the dosage was increased to 40mg I began to experience yawning and jaw clenching. I got a biteguard and it helped but the clenching is not limited to night time. The yawning occurs off and on during the day and can last for 5-10 min. Can't stop these huge yawns that eventually make my cheek muscles and bones tense and painful. My eyes water and ruin my make up. Embarrasing to not be able to control it.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions